MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, 40/-3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD

ZIMMER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, 40/-3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD
Model Number N/A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products and therapy date.Detail of product: - item number 00875101240; item name liner neutral 40 mm i.D.Size kk for use with 56 mm o.D.Size kk shell; lot # 63250050.- item number unknown; item name unknown stem; lot # unknown.- item number unknown; item name unknown cup; lot # unknown.The manufacturer did not receive x-rays but received other source documents for review.The manufacturer did not receive the device yet, however it is indicated by complainant that it will be returned for investigation.The device history records were reviewed and found to be conforming.Additional information has been requested and is currently not available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that patient underwent revision surgery on an unknown date due to infection.
 
Additional Manufacturer Narrative
Concomitant medical products: medical products and therapy date.Detail of product: item number: 0100101915, item name: wagner sl revision® hip stem, uncemented, 15/190, taper 12/14, lot#: 2961181, item number: 00875705601, item name: shell with cluster holes porous 56 mm o.D.Size kk for use with kk liners, lot#: 63835582.This follow-up report is being filled to relay additional information, which was unknown at the time of the previous medwatch.Additional and corrected information are filled in the following fields: additional: age or date of birth, date of event, explant date, if follow-up, what type.Correction: date of report, implant date, pma/510k.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Investigation results are now available.
 
Additional Manufacturer Narrative
Investigation results were made available.Dhr review: ref:00-8775-040-01 ; lot: 2953537.Yield: 100.Delivered: 100.The device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trigger considering the following event is identified: medical : revision due to infection.Event description: it was reported that 69 years old patient received left thr including biolox delta head on (b)(6) 2018 and underwent revision surgery on (b)(6) 2019 due to infection.Head and liner were revised.Review of received data: x-rays: pelvic overview: hand-measured cup inclination angle on the right approximately 56 degree, on the left 55 degree.Periarticular ossification right and left adjacent to the edge of the acetabulum and to the greater trochanter.Bone density formation adjacent to the lesser trochanter.Left hip ap-view: comparing to the pelvic overview no obvious change in findings.Left hip lauenstein-view: clearly recognizable heterotopic ossification.Devices analysis: no product was returned to zimmer biomet for in-depth analysis.Review of product documentation: all involved devices are intended for treatment.Surgical technique is not reviewed as it does not provide information to assess reported event of infection.Sterilization certificate for biolox delta head was reviewed.The sterilization certificate confirms that the product was sterilized according to the specifications.Conclusion summary: head and liner of the thr were revised during the op due to infection after 1 month in-vivo time.Review of the device history records for the product did not identify any deviations or anomalies related to the reported event.The investigation results did not identify a non-conformance or a complaint out of box (coob).Radiologically no implant-associated causes that could have led to revision surgery of the left hip due to infection on (b)(6) 2019 can be seen.Sterilization specification of the device certifies the suitability of sterilization.Sterilization certificate is reviewed.The sterilization certificate confirms that the product was sterilized according to the specifications.Single-use, sterilized devices manufactured or distributed by zimmer biomet are sterilized in accordance with fda regulations and iso standards to a sterility assurance level of 1.0 x 10-6 or better.Therefore, it is not suspected that the product caused or contributed to any patient infection.Based on the given information and the results of the investigation the complaint could not be confirmed.An exact root cause could not be determined.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).The following reports are associated with this event: (b)(4).

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, 40/-3.5, TAPER 12/14
Common Device Name
BIOLOX DELTA CERAMIC FEMORAL HEAD
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8342426
Report Number0009613350-2019-00074
Device Sequence Number14030335
Product Code LZO
UDI-Device Identifier00889024430396
UDI-Public00889024430396
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00877504001
Device Lot Number2953537
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/23/2019
Supplement Date Received by Manufacturer02/22/2019
07/26/2019
Initial Report FDA Received Date02/15/2019
Supplement Report FDA Received Date03/22/2019
07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR